Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 14, 2013, 3:45 AM CDT for 16 counties in Iowa. It took effect at Apr 14, 2013, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 14, 2013, 10:00 AM CDT
- Expired
- Apr 14, 2013, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Adams County, IA, Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS73 KDMX 140845 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT SUN APR 14 2013 ...WINDY CONDITIONS TO DEVELOP OVER SOUTHERN IOWA LATER THIS MORNING... .LOW PRESSURE TRACKING ACROSS THE PLAINS INTO WESTERN IOWA LATER THIS MORNING COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE A PERIOD OF GUSTY SOUTHWEST WINDS LATE THIS MORNING INTO THE AFTERNOON HOURS. IAZ072>075-081>086-092>097-141645- /O.NEW.KDMX.WI.Y.0006.130414T1500Z-130414T2100Z/ MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 345 AM CDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * TIMING...OVER THE SOUTHWEST PORTION OF THE ADVISORY WINDS WILL BEGIN TO BECOME STRONG AROUND 10 AM AND ACROSS THE EAST THE WINDS WILL BEGIN TO BECOME STRONG AROUND 1 PM IN THE AFTERNOON. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 40 TO 45 MPH FOR A PERIOD OF 3 TO 4 HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
2 follow-up statements
525 WWUS73 KDMX 141509 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1009 AM CDT SUN APR 14 2013 ...WINDY CONDITIONS TO DEVELOP OVER SOUTHERN IOWA LATER THIS MORNING... .LOW PRESSURE TRACKING ACROSS THE PLAINS INTO NORTHERN IOWA BY THIS EVENING COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE A PERIOD OF GUSTY SOUTHWEST WINDS THROUGH THIS AFTERNOON. IAZ072>075-081>086-092>097-142100- /O.CON.KDMX.WI.Y.0006.000000T0000Z-130414T2100Z/ MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1009 AM CDT SUN APR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...BY EARLY AFTERNOON SUSTAINED WINDS OF 25 TO 30 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO 40 TO 45 MPH FOR A PERIOD OF 3 TO 4 HOURS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
528 WWUS73 KDMX 142051 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT SUN APR 14 2013 .LOW PRESSURE OVER NORTHWEST IOWA WILL MOVE INTO SOUTHERN MINNESOTA THIS EVENING. A COLD FRONT WILL SWEEP ACROSS THE AREA BY MIDNIGHT TONIGHT...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. IAZ072>075-081>086-092>097-142200- /O.EXP.KDMX.WI.Y.0006.000000T0000Z-130414T2100Z/ MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 351 PM CDT SUN APR 14 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... GUSTY SOUTH WINDS WILL CONTINUE INTO THE EVENING...BUT WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. WINDS WILL REMAIN GUSTY AFTER THE COLD FRONT PASSES...HOWEVER THEY WILL BE FROM THE WEST. THEY WILL DIMINISH BY LATER TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:45 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 13, 11:45 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1145 PM CDT SAT APR 13 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 351 PM CDT SAT APR 13 2013 HIGH PRESSURE RIDGE FROM ERN ND INTO WRN IL WILL MOVE TO THE EAST TONIGHT WITH WINDS SWINGING AROUND TO THE SOUTHEAST AND INCREASING TONIGHT. MOISTURE TRANSPORT WILL BE GOOD TONIGHT WITH H8 JET OF 65 KTS SETTING UP INTO THE STATE BY MIDNIGHT OR SO. WAA CLOUDS ARE ALREADY BECOMING WELL ESTABLISHED FROM ERN NEBRASKA INTO NRN MO. EXPECT TO SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP OVER THE SOUTHWEST AND CENTRAL PART OF THE STATE...BECOMING WIDESPREAD OVER THE CWA OVERNIGHT. BEST THETA-E PUSH COMES IN THE 05-09Z TIMEFRAME AND MAXED OUT THE POPS AROUND THAT TIME. QPF MAY BE A BIT LIMITED AS IT WILL TAKE A WHILE FOR DEEPER MOISTURE TO RETURN. IT WILL ALSO BE A RACE BETWEEN THE WAA DEVELOPMENT AND THE ADVANCING WEAK EML HEADING INTO THE STATE LATER TONIGHT. TEMPERATURES ARE NOT LIKELY TO DROP A GREAT DEAL TONIGHT WITH THE INCREASING CLOUDS AND WIND. OVERALL...WENT ABOUT 5 TO 10 BELOW CURRENT TEMPS. .LONG TERM.../SUNDAY THROUGH SATURDAY/... ISSUED AT 351 PM CDT SAT APR 13 2013 TWO MAIN SYSTEMS OF NOTE THROUGHOUT THE EXTENDED RANGE...WITH THE FIRST SYSTEM IMPACTING THE AREA TONIGHT INTO SUNDAY NIGHT. PRECIP EXPECTED TO BE ONGOING SUNDAY MORNING...AS MAIN SFC LOW TRACKS EASTWARD FROM WYOMING THROUGH SOUTH DAKOTA. ASSOCIATED WARM FRONT TO LIFT NORTHWARD THROUGH THE STATE...WITH OVERRUNNING SCENARIO LEADING TO LARGE AREA OF PRECIP ACROSS MUCH OF THE NORTHERN/EASTERN TWO THIRDS OF THE CWA SUNDAY MORNING. ASSOCIATED COLD FRONT TO SWING THROUGH THE STATE SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH SOME THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONTAL BOUNDARY. SOME POST-FRONTAL SHOWERS EXPECTED AS WELL. DRY SLOT TO ROTATE THROUGH CWA LATE SUNDAY EVENING INTO SUNDAY NIGHT WITH ANY PRECIP CHANCES CONFINED TO THE FAR SOUTHEASTERN CWA WHERE FRONTAL BOUNDARY SLOWS DOWN PROGRESSION. SYSTEM THEN PRETTY MUCH EXITS THE AREA...BUT DO BEGIN TO SEE SOME RETURN FLOW ALOFT INTO MONDAY NIGHT TUESDAY NIGHT. NEARLY STATIONARY BAROCLINIC ZONE SITUATED NEAR THE IA/MO BORDER AND THETA-E ADVECTION IN SOUTHERLY FLOW ALOFT MAY LEAD TO SOME LINGERING LIGHT SHOWERS ACROSS THE EXTREME SOUTH/SOUTHEASTERN CWA. OTHERWISE MAIN FOCUS THEN SHIFTS TO THE DEEP UPPER LEVEL TROUGH DIGGING INTO THE WESTERN/CENTRAL US TOWARD MID/LATE WEEK. THIS SYSTEM WILL SLOWLY SLIDE EASTWARD THROUGH THE CENTRAL US THROUGH THE LATTER PORTION OF THE WEEK...WITH SEVERAL PRECIPITATION CHANCES EXPECTED WITH THIS SYSTEM WEDNESDAY INTO FRIDAY. INITIALLY CWA IN THE WAA REGION...WITH BAROCLINIC ZONE SLICING THE CWA IN HALF AND MOISTURE STREAMING NORTHWARD OFF THE GULF. THIS SHOULD RESULT IN DECENT PRECIPITATION CHANCES ACROSS THE CWA WEDNESDAY INTO WEDNESDAY NIGHT...WITH COLD FRONT MAKING ITS WAY ACROSS THE CWA LATE WEDNESDAY NIGHT. THEREFORE COULD SEE SOME PRECIP TOWARD THE NORTHWESTERN/NORTH CENTRAL CWA MIXING WITH SNOW OR CHANGING OVER TO ALL SNOW. ALSO COULD SEE SOME THUNDER WITH THE WARM SIDE OF THIS SYSTEM WEDNESDAY. UPPER LEVEL TROUGH DROPS THROUGH THE CWA LATE THURSDAY NIGHT INTO FRIDAY...WHICH COULD BRING SOME LINGERING LIGHT RAIN/SNOW CHANCES. WAA IS THEN EXPECTED TO PUSH INTO THE CWA ALOFT FOR SATURDAY WITH NORTHWEST FLOW PATTERN ALOFT. THIS COULD RESULT IN ANOTHER CHANCE FOR SOME LIGHT RAIN ACROSS THE STATE...BUT WILL BE DEPENDENT ON MOISTURE RETURN. OVERALL TEMPERATURES THROUGHOUT THE PERIOD...LOOKING TO REMAIN COOLER WITH THE EXCEPTION OF SUNDAY WHICH COULD BE FAIRLY MILD ACROSS THE SOUTHERN HALF OF THE CWA IN THE WARM SECTOR. && .AVIATION...14/06Z ISSUED AT 1113 PM CDT SAT APR 13 2013 DYNAMIC SYSTEM WILL PUSH OUT OF THE ROCKIES AND ACROSS THE NORTHERN MIDWEST LATE TONIGHT INTO SUNDAY. STRONG WARM ADVECTION AND THETA-E ADVECTION IS FORECAST FOR THE REMAINDER OF TONIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS ACROSS CENTRAL INTO NORTHERN IOWA. CEILINGS WILL INITIALLY BE VFR BUT LIKELY WILL BECOME MVFR ACROSS THE NORTHERN HALF OF THE STATE OVERNIGHT WITH SOME IFR CONDITIONS IN HEAVIER PCPN. MVFR CEILINGS TO PERSIST FAR NORTH ON SUNDAY ALTHOUGH CENTRAL AND SOUTHERN IOWA WILL LIKELY SEE VFR CONDITIONS INTO MID AFTERNOON. THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID AFTERNOON AHEAD OF A COLD FRONT SWINGING THROUGH THE FORECAST AREA. WINDS WILL BE STRONG FROM THE EAST SOUTHEAST TONIGHT BECOMING SOUTHERLY AND EVENTUALLY SOUTHWEST DURING THE DAY ON SUNDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MS APR 13 LONG TERM...BEERENDS AVIATION...COGIL
Hazardous weather outlook, Apr 13, 4:50 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 450 AM CDT SAT APR 13 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-141000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 450 AM CDT SAT APR 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT. AN ISOLATED STORM MAY BE SEVERE ACROSS THE FAR SOUTHEAST... MAINLY SOUTHEAST OF A MARSHALLTOWN TO CHARITON LINE...WITH LARGE HAIL AND DAMAGING WIND POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FAB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.